| Catalog Number |
0112980 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
Pain (1994); Scar Tissue (2060)
| Date of Event |
02/05/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This emdr represents the bd perfix plug (device 2).An additional supplemental emdr was submitted to represent the bd ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2017 ¿ patient was diagnosed with umbilical hernia and incisional ventral hernia thereby underwent open repair with implant of ventralex st mesh (device 1) and perfix plug (device 2).Per operative notes, ¿a small umbilical hernia and incisional ventral hernia with sac in the left lower quadrant was reduced.A ventralex st mesh was placed in umbilical region (device 1) and extra-large perfix plug (device 2) was placed over the hernia in left lower quadrant and secured with sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with meshoma of ventral mesh (device 2) and pain thereby underwent open repair with removal of mesh (device 2) and implant of bard soft mesh (device 3).Per operative notes, ¿the mesh (device 2) was seen palpated under the scar in the left lower quadrant.The meshoma was encountered and excised completely.The fascia was closed with sutures and bard soft mesh (device 3) was placed and secured with sutures.¿.